Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 201, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 27, 2011, 12:06 AM EDT for Clark County, Scott County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2011, 12:06 AM EDT (04:06 UTC)
- Expired
- Apr 27, 2011, 12:30 AM EDT
- In force
- 24 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Clark County, IN, Scott County, IN
The radar
The Louisville radar (KLVX), 66 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 10:58 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 781 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
938
WUUS53 KLMK 270406
SVRLMK
INC019-143-270430-
/O.NEW.KLMK.SV.W.0201.110427T0406Z-110427T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1206 AM EDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CLARK COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHERN SCOTT COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 1230 AM EDT
* AT 1203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR MEMPHIS...MOVING NORTH AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
HENRYVILLE...
UNDERWOOD...
BLUE LICK..
THIS STORM HAS HAD A HISTORY OF HAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3864 8565 3845 8573 3842 8584 3854 8586
3855 8585 3856 8586 3864 8587
TIME...MOT...LOC 0406Z 184DEG 21KT 3847 8578
WIND...HAIL <50MPH 1.00IN
$$
132 follow-up statements
649
WWUS53 KLMK 270421
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1221 AM EDT WED APR 27 2011
INC019-143-270430-
/O.CON.KLMK.SV.W.0201.000000T0000Z-110427T0430Z/
SCOTT IN-CLARK IN-
1221 AM EDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR NORTHERN CLARK AND SOUTHERN SCOTT COUNTIES...
AT 1217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED FROM UNDERWOOD TO BLUE LICK
ALONG AND JUST WEST OF INTERSTATE 65...MOVING NORTH AT 25 MPH.
* SEVERE THUNDERSTORMS WILL IMPACT...
HENRYVILLE...
UNDERWOOD...
INTERSTATE 65 BETWEEN MILE MARKERS 16 AND 23...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3864 8565 3848 8576 3850 8583 3854 8583
3856 8583 3857 8584 3864 8587
TIME...MOT...LOC 0420Z 184DEG 21KT 3865 8580 3852 8580
WIND...HAIL <50MPH 1.00IN
$$
13295
WWUS53 KLMK 270428
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1228 AM EDT WED APR 27 2011
INC019-143-270438-
/O.EXP.KLMK.SV.W.0201.000000T0000Z-110427T0430Z/
SCOTT IN-CLARK IN-
1228 AM EDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLARK AND SOUTHERN
SCOTT COUNTIES WILL EXPIRE AT 1230 AM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED SLIGHTLY AND ARE
NO LONGER SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE
ARE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS
LIGHTNING AS WELL AS HAIL UP TO NICKEL SIZE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 6 AM EDT.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3864 8565 3848 8576 3850 8583 3854 8583
3856 8583 3857 8584 3864 8587
TIME...MOT...LOC 0428Z 184DEG 21KT 3870 8580 3857 8580
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 12:00 AM EDT, 6 minutes earlier.
Area forecast discussion, Apr 27, 12:00 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1200 AM EDT WED APR 27 2011
...MESOSCALE/FORECAST UPDATE...
ANOTHER ACTIVE EVENING ACROSS THE LOUISVILLE FORECAST AREA WITH A
CLASSIC RIGHT MOVING SUPERCELL MOVING THROUGH PORTIONS OF CENTRAL
KENTUCKY. SFC ANALYSIS THIS EVENING REVEALS A VERY FINE BOUNDARY
THAT WAS LOCATED MAINLY ALONG THE WESTERN KY AND BLUEGRASS PARKWAYS
THIS EVENING. THE CLASSIC SUPERCELL MOVED EASTWARD ALONG THAT
BOUNDARY...AND THAT BOUNDARY HAS NOW SHIFT NORTH AND CURRENTLY
EXTENDS FROM NEAR PAOLI INDIANA SEWD TO JUST NORTH OF LEXINGTON. A
FEW DISCRETE CELLS ARE CURRENTLY MOVING THROUGH THE CENTRAL PART OF
THE STATE BETWEEN LOUISVILLE AND LEXINGTON. THESE STORMS ARE
PRIMARY PRODUCING WIND AND HAIL AND WILL CONTINUE NORTHEASTWARD INTO
NORTHERN KENTUCKY THIS EVENING.
FURTHER TO THE SOUTH AND SOUTHWEST...WE HAVE A BOWING LINE SEGMENT
THAT IS MOVING INTO OUR FAR NORTHWEST PORTION OF OUR WARNING AREA.
THIS ACTIVITY IS ALSO HEADING NORTHEASTWARD AND WILL LIKELY AFFECT
AREAS WEST OF THE LOUISVILLE METRO AREA. A FEW MORE DISCRETE CELLS
HAVE DEVELOPED NORTH OF BOWLING GREEN AND ARE HEADING DUE NORTH AT A
FAST CLIP. WE COULD SEE THESE CELLS MERGE INTO THE ADVANCING BOWING
SEGMENT AND PRODUCE MORE SEVERE WEATHER OVER THE NEXT FEW HOURS.
THE NOCTURNAL LOW-LEVEL JET AXIS IS NOW STARTING TO FLARE UP AND
PUSH INTO OUR REGION. KLVX WSR-88D VERTICAL WIND PROFILES SHOW AN
INCREASE IN VELOCITIES BETWEEN 2-4KFT AGL. IN ADDITION...WE ARE
START TO SEE WINDS IN THE LOWEST SFC-2K AGL STARTING TO BACK TO THE
SOUTHEAST. THIS IS RESULTING IN A VEERED WIND PROFILE SUFFICIENT
FOR ROTATING UPDRAFTS. IN ADDITION...MUCH OF SOUTHERN KENTUCKY IS
CONVECTIVELY UNDISTURBED WITH OBJECTIVE ANALYSIS SHOWING 1000-1500
J/KG WITH A RELATIVELY WEAK CAP IN PLACE. THUS...EXPECT A MIX MODE
OF LINEAR/BOWING CONVECTION ALONG WITH ISOLATED SUPERCELLS THAT CAN
FORM DISCREETLY THROUGH THE EARLY MORNING HOURS.
INITIAL WATCH BOX THAT CAME OUT ONLY WENT AS FAR NORTH AS THE OHIO
RIVER AS IT WAS UNCLEAR OF HOW CONVECTION WOULD EVOLVE OVER THE NEXT
FEW HOURS. SINCE THE WATCH WAS ISSUED...CONVECTION HAS TAKEN A
NOTICEABLE UPTICK AND AFTER COORDINATING WITH SPC...ALONG WITH
TAKING INTO ACCOUNT THE EXTENSIVE OBJECTIVE ANALYSIS AND LATEST
RADAR TRENDS...WE FELT IT WOULD BE BEST TO EXPAND THE TORNADO WATCH
TO ALL AREA DURING THE OVERNIGHT PERIOD.
AS IF THE SEVERE CONVECTION WAS NOT ENOUGH....STRONG MOISTURE
TRANSPORT COURTESY OF THE STRONG SOUTHWESTERLY PBL FLOW IS PUSHING
PWAT VALUES UP OVER AN INCH IN MANY AREAS. PWATS SHOULD CONTINUE TO
INCREASE OVERNIGHT. WHILE CONVECTION MAY EVENTUALLY WIND DOWN A
BECOME SUB-SEVERE...EXTENSIVE MODERATE TO HEAVY RAINFALL IS LIKELY
TO IMPACT THE REGION. LIGHTER QPF IS EXPECTED IN THE EAST AS
MOISTURE WILL WORK IN THERE LATER...BUT IN AREAS WEST OF INTERSTATE
65...1-2 INCHES OF RAINFALL COULD OCCUR TONIGHT. THIS WILL SIMPLY
ADD INSULT TO INJURY TO OUR ALREADY SATURATED SOIL CONDITIONS. THUS
THE FLASH FLOOD WATCH CONTINUES OVERNIGHT ALONG WITH A LONG DURATION
AREAL FLOOD WARNING FOR OUR SOUTHERN INDIANA COUNTIES AND NORTHWEST
KENTUCKY COUNTIES.
.SHORT TERM (TONIGHT THROUGH THURSDAY MORNING)...
...WIDESPREAD FLOODING RAIN LIKELY LATE TONIGHT AND WEDNESDAY WITH A
POSSIBLE REGIONAL OUTBREAK OF SEVERE WEATHER TOMORROW AFTERNOON...
WITH NEAR RECORD APRIL RAINFALL ALREADY ACROSS THE NORTHERN HALF OF
OUR FORECAST AREA...MORE RAIN IN NOT NEEDED. HOWEVER...WIDESPREAD
RAINS RANGING FROM TWO TO LOCALLY OVER 4 INCHES IS EXPECTED. THIS
WILL AGGRAVATE AN ALREADY BAD FLOODING SITUATION. HAVE THEREFORE
ISSUED A FLASH FLOOD WATCH AREA-WIDE FOR LATE TONIGHT THROUGH
THURSDAY EVENING.
OVER THE PAST WEEK...PERSISTENT TROUGHING ACROSS THE CENTRAL CONUS
AND RIDGING ACROSS FLORIDA HAS LEAD TO REPEATED CONVECTIVE EPISODES
ACROSS THE LOWER OHIO VALLEY. THE LAST IN A SERIES OF DISTURBANCES
WILL MOVE ACROSS THE LOWER MISSOURI VALLEY TONIGHT. THIS LAST SYSTEM
WILL BE THE STRONGEST OF ALL...FUELED BY A POWERFUL UPPER JET THAT
WILL NOSE ACROSS THE SOUTHERN PLAINS LATE THIS AFTERNOON. BY EARLY
WEDNESDAY...A COUPLED JET STRUCTURE WILL LEAD TO STRONG RISING
MOTION OVER THE LOWER MISSISSIPPI VALLEY AND RAPID DEEPENING OF LOW
PRESSURE DURING THE EARLY MORNING HOURS TOMORROW.
EVEN AT THIS LATE TIME...DIFFERENCES EXIST BETWEEN THE LATEST GFS
AND THE NAM IN THE STRENGTHENING AND MOVEMENT OF THE SURFACE LOW. THE
NAM IS STRONGER AND FURTHER NORTH...STRENGTHENING THE LOW TO 986MB
OVER CENTRAL ILLINOIS BY EARLY AFTERNOON. THE GFS IS WEAKER AND
SLIGHTLY MORE DIFFUSE WITH THIS FEATURE...BRINGING A BROAD TROUGH
THAT WILL EXTEND FROM CENTRAL INDIANA THROUGH ARKANSAS DURING THIS
SAME TIME.
IN RESPONSE TO THE RAPID DEEPENING OF THIS LOW...MID AND UPPER WINDS
WILL INTENSIFY RAPIDLY OVERNIGHT AND MOISTURE AND ELEVATED
INSTABILITY WILL RACE NORTHWARD FROM THE WESTERN GULF OVERNIGHT.
WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE NORTHEAST
INTO SOUTHWESTERN KENTUCKY BY LATE EVENING...OVERSPREADING THE
ENTIRE AREA BY THE EARLY MORNING HOURS.
PERIODIC THUNDERSTORMS WILL CONTINUE THROUGHOUT THE DAY WEDNESDAY
WITH OCCASIONAL HEAVY RAIN. THE HYDROLOGICAL PREDICTION CENTER HAS
REMAIN CONSISTENT IN ITS FORECAST OF UP TO 4 INCHES OVER A 24 HOUR
PERIOD ENDING BY 06Z THURSDAY. SHOULD WIDESPREAD CONVECTION DEVELOP
AND CONTINUE ACROSS ARKANSAS AND TENNESSEE LATER TONIGHT...MOISTURE
TRANSPORT MAY BE DISRUPTED AND RAINFALL AMOUNTS MAY BE LESS.
SEVERE WEATHER IS A THREAT FOR WEDNESDAY AFTERNOON AND EVENING. AS
MID-LEVEL WINDS INCREASE AND THE NOSE OF THE UPPER JET MOVES INTO
SOUTHERN ILLINOIS WEDNESDAY AFTERNOON...STORM RELATIVE
HELICITIES...A MEASURE OF THE AMOUNT WIND SHEAR IN THE
ATMOSPHERE...WILL BECOME EXCEPTIONALLY HIGH. ONE LIMITING FACTOR FOR
SEVERE WEATHER TOMORROW WILL BE A POSSIBLE LACK OF INSTABILITY DUE
TO WIDESPREAD PRECIPITATION AND CLOUDINESS. HOWEVER...SHOULD ANY
DISCRETE STORMS DEVELOP...THEY WILL BE CAPABLE OF PRODUCING
TORNADOES. ONE OR MORE LINES OF STORMS OR BOWING SEGMENTS MAY ALSO
DEVELOP...AND MAY PRODUCE WIDESPREAD DAMAGING WINDS.
BY THE EVENING...A COLD FRONT WILL MOVE EAST OF INTERSTATE 65...AND
STORMS WILL END BY LATE EVENING ACROSS THE BLUEGRASS AND LAKE
CUMBERLAND REGIONS. COOLER AND DRIER AIR WILL LEAD TO PARTIAL
CLEARING BY EARLY THURSDAY.
.LONG TERM (THURSDAY AFTERNOON THROUGH TUESDAY)...
THURSDAY - THURSDAY NIGHT...
FRONTAL BOUNDARY WILL BE THROUGH THE AREA ON THURSDAY MORNING WITH
SURFACE HIGH PRESSURE SLIDING INTO THE AREA FROM THE SOUTHWEST.
DEEP EAST CONUS TROUGH WITH CLOSED LOW OVER THE NORTHERN GREAT LAKES
WILL INFLUENCE SENSIBLE WEATHER. EXPECT PARTLY TO MOSTLY CLOUDS
SKIES ACROSS CENTRAL KENTUCKY WITH AREAS ALONG AND NORTH OF THE OHIO
RIVER UNDER THE INFLUENCE OF DEEPER LOW LEVEL MOISTURE WRAPPED
AROUND THE UPPER LOW. THESE AREAS WILL LIKELY STAY UNDER MOSTLY
CLOUDY TO CLOUDY SKIES WITH ISOLATED RAIN SHOWERS POSSIBLE IN THE
DEEPER LOW LEVEL MOISTURE. WILL KEEP CHANCES FOR RAIN THROUGH A
PORTION OF THURSDAY NIGHT BEFORE SKIES BEGIN TO CLEAR FROM SOUTHWEST
TO NORTHEAST. HIGHS ON THURSDAY SHOULD BE COOL...IN THE LOWER 60S
ACROSS SOUTHERN INDIANA AND IN THE MID TO UPPER 60S ELSEWHERE. LOWS
THURSDAY NIGHT WILL BE IN THE MID 40S.
FRIDAY - SATURDAY...
BY FRIDAY...LARGE AREA OF SURFACE HIGH PRESSURE WILL SLIDE EAST
ACROSS THE GULF COAST STATES WITH UPPER LEVEL TROUGH AXIS SLIDING
EAST OF THE APPALACHIANS AND WEAK RIDGING BUILDING IN FROM THE
CENTRAL CONUS. THIS WILL ALLOW FOR MOSTLY CLEAR SKIES AND DRY
WEATHER WITH HIGHS WARMING UP TO AROUND 70. FRIDAY NIGHT WILL BE
MILDER AROUND 50 DEGREES. RIDGING WILL HOLD ON FOR SATURDAY WITH
CONTINUED DRY WEATHER AND INCREASING MID AND UPPER LEVEL CLOUDS.
HIGH TEMPERATURES WILL CONTINUE TO REBOUND...TOPPING OUT IN THE MID
70S.
SATURDAY NIGHT - MONDAY...
A WETTER PERIOD OF WEATHER FOR THE END OF THE WEEK AND FIRST PART
OF NEXT WEEK IS BECOMING INCREASINGLY LIKELY AS MODELS HAVE COME
INTO BETTER AGREEMENT WITH SLOWLY MOVING FRONTAL BOUNDARY SAGGING
ACROSS THE AREA. THIS FRONTAL BOUNDARY WILL APPROACH THE AREA ON
SATURDAY NIGHT AS SHORTWAVE TROUGH ACROSS THE NORTHERN PLAINS AND
ITS ASSOCIATED SURFACE LOW MOVE INTO WESTERN ONTARIO. PERSISTENT
SOUTHEAST ATLANTIC RIDGE WILL DO ITS BEST TO HOLD GROUND...HELPING
TO STALL THE PROGRESSION OF THE FRONT AS OPEN SHORTWAVE OVER ONTARIO
CLOSES OFF AND HEADS DUE NORTH. BEST CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL BE WEST OF I 65 SATURDAY NIGHT...EVERYWHERE ON
SUNDAY AND SUNDAY NIGHT...AND EAST OF I 65 ON MONDAY. TIMING COULD
CHANGE SLIGHTLY SLOWER OR FASTER WITH THIS FRONTAL PROGRESSION
DEPENDING ON HOW WELL RIDGING TO THE EAST HOLDS UP. HAVE INCREASED
POPS FOR THIS TIME PERIOD TO A SOLID CHANCE OF OCCURRENCE. CURRENTLY
WITH FRONTAL PROGRESSION QUITE SLOW...QPF COULD AMOUNT TO AN INCH TO
AN INCH AND A HALF THROUGH THE EVENT...HOWEVER WITH SEVERAL DAYS
RECOVERY AHEAD OF THIS RAIN...FEEL IMPACTS WOULD BE LIMITED TO
SLOWING REGRESSION OF THE AREA RIVERS.
EXPECT HIGH TEMPERATURES IN THE 70S ON SUNDAY AND IN THE UPPER 60S
ON MONDAY WITH LOWS ON SATURDAY NIGHT IN THE MID TO UPPER 50S AND
SUNDAY NIGHT IN THE LOWER 50S.
MONDAY NIGHT AND TUESDAY...
HIGH PRESSURE BUILDS BACK INTO THE AREA KEEPING THINGS DRY...WITH
HIGH TEMPERATURES IN THE MID 60S AND LOWS IN THE MID 40S.
&&
.AVIATION (00Z TAF ISSUANCE)...
INCREASINGLY MOIST AIRMASS WILL SURGE INTO KENTUCKY THIS EVENING AND
OVERNIGHT. SCATTERED CONVECTION LOOKS TO REMAIN ACROSS WESTERN
KENTUCKY THIS EVENING. STRONG TO SEVERE CONVECTION IS LIKELY WITH
ISOLATED TORNADOES GUSTY WINDS AND LARGE HAIL. IN GENERAL...VFR
CONDITIONS ARE EXPECTED THIS EVENING WITH SOUTH TO SOUTHWESTERLY
WINDS OF 8-12KTS EXPECTED.
SURGING CONVECTIVE COMPLEX OVER NE ARKANSAS WILL MOVE INTO SOUTHWEST
TN AND WESTERN KENTUCKY LATER TONIGHT. THIS IS LIKELY TO OVERSPREAD
CENTRAL KENTUCKY DURING THE OVERNIGHT HOURS. HAVE KEPT PREVIOUS
TEMPO GROUPS IN FOR THE OVERNIGHT PERIOD AT THE TERMINALS...BUT WILL
TRY AND FIRM THOSE UP LATER TONIGHT AS THE STORMS APPROACH.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR KYZ023>043-
045>049-053>057-061>067-070>078-081-082.
IN...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR INZ076>079-
083-084-089>092.
&&
MESOSCALE......MJ
SHORT TERM.....JSD
LONG TERM......BJS
AVIATION.......MJHazardous weather outlook, Apr 26, 11:39 PM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1139 PM EDT TUE APR 26 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-280345- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1139 PM EDT TUE APR 26 2011 /1039 PM CDT TUE APR 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL OVERSPREAD SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY OVERNIGHT. STRONG WIND FIELDS ALOFT ALONG WITH ATMOSPHERIC INSTABILITY WILL RESULT IN STRONG TO POSSIBLY SEVERE THUNDERSTORMS MOVING ACROSS THE OUTLOOK AREA OVERNIGHT. THE MAIN SEVERE WEATHER THREATS ARE DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. IN ADDITION...RAINFALL AMOUNTS OF ONE TO TWO INCHES MAY FALL ACROSS THE WESTERN PORTIONS OF THE OUTLOOK AREA...MAINLY IN AREAS WEST OF INTERSTATE 65. THIS WILL RESULT IN FLASH FLOODING GIVEN THAT THE GROUND IS NEARLY SATURATED IN ALL PLACES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. VERY HEAVY RAINS MAY CREATE A DANGEROUS FLOODING SITUATION. EXCESSIVE RAINS WITH FORECAST RAINFALL AMOUNTS OF 2 TO LOCALLY OVER 4 INCHES WILL FALL OVER ALREADY SATURATED SOILS. RAPID RISES IN STREAM AND RIVERS MAY PRODUCE WIDESPREAD FLOODING. DO NOT DRIVE OVER A FLOODED ROADWAY. A REGIONAL SEVERE WEATHER OUTBREAK IS POSSIBLE WEDNESDAY AFTERNOON. VERY STRONG WINDS ALOFT AND STRONG DYNAMICS WILL BRING A THREAT OF ISOLATED TORNADOES. SHOULD STORMS FORM LINE SEGMENTS OR BOW ECHOS...WIDESPREAD DAMAGING WINDS ARE POSSIBLE. EXPECT CONTINUED FLOODING OF LARGER RIVERS THROUGH THE REST OF THE WORK WEEK. THUNDERSTORMS WITH A THREAT OF CLOUD TO GROUND LIGHTNING ARE POSSIBLE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS...FLOODING AND SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. MJ
In the hours before
Special weather statement, Apr 26, 11:47 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1047 PM CDT TUE APR 26 2011
KYZ024-026-027-270415-
BRECKINRIDGE-GRAYSON-OHIO-
1047 PM CDT TUE APR 26 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
WHITESVILLE TO 9 MILES NORTHWEST OF MORGANTOWN...AND MOVING NORTHEAST
AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
MOUNT PLEASANT AND SELECT...
FORDSVILLE AND FLINT SPRINGS...
OLATON AND WINDY HILL...
WHITE RUN AND SHREVE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3761 8678 3767 8666 3766 8663 3768 8664
3770 8659 3743 8654 3740 8663 3731 8676
3733 8679 3733 8681 3729 8682
TIME...MOT...LOC 0346Z 240DEG 20KT 3759 8679 3731 8681
AMLSpecial weather statement, Apr 26, 11:54 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1154 PM EDT TUE APR 26 2011
INZ092-270430-
CLARK-
1154 PM EDT TUE APR 26 2011
...STRONG STORM WITH HAIL AND HEAVY RAIN AFFECTING WESTERN CLARK
COUNTY INDIANA...
AT 1149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTH OF NEW ALBANY...MOVING NORTH AT
25 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN...AND NICKEL SIZE HAIL ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL IMPACT...
BENNETTSVILLE AND WILSON...
BLUE LICK AND MEMPHIS...
HENRYVILLE...
SELLERSBURG AND SPEED...
MARBLE SIZED HAIL WAS REPORTED WITH THIS STORM SOUTH OF SELLERSBURG.
A TORNADO WATCH IS IN EFFECT UNTIL 6 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3860 8566 3835 8573 3834 8577 3835 8577
3839 8582 3839 8584 3840 8584 3854 8587
TIME...MOT...LOC 0353Z 180DEG 20KT 3840 8578
13Special weather statement, Apr 26, 11:54 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1154 PM EDT TUE APR 26 2011
INZ083-089-KYZ023-270430-
DUBOIS-HANCOCK-PERRY-
1054 PM CDT TUE APR 26 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 1154 PM EDT/1054 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTHEAST OF DALE TO 7 MILES NORTH OF WHITESVILLE...AND MOVING
NORTHEAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
HAWESVILLE...
TELL CITY...
PETRI AND GOERING...
BRETZVILLE AND DUKES...
SUNNY CORNER AND SAINT MARKS...
TOBINSPORT AND SKILLMAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3794 8693 3799 8686 3801 8678 3810 8679
3813 8682 3819 8680 3820 8697 3826 8698
3845 8670 3785 8663 3785 8666 3782 8668
3777 8683 3783 8687 3783 8692 3788 8691
3790 8693 3789 8698 3793 8699
TIME...MOT...LOC 0355Z 206DEG 26KT 3824 8688 3779 8682
AMLLocal storm report, Apr 26, 11:59 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1159 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 PM HAIL 1 NW SUNFISH 37.31N 86.38W
04/26/2011 E1.75 INCH EDMONSON KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1100663
MRCSpecial weather statement, Apr 26, 11:59 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1159 PM EDT TUE APR 26 2011 KYZ033-034-270430- HENRY-SHELBY- 1159 PM EDT TUE APR 26 2011 ...STRONG STORM WITH SMALL HAIL AFFECTING HENRY AND SHELBY COUNTIES... AT 1154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHESTNUT GROVE...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. * THIS STORM WILL IMPACT... CHESTNUT GROVE... EMINENCE AND SMITHFIELD... A TORNADO WATCH IS IN EFFECT UNTIL 6 AM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3835 8512 3820 8528 3821 8532 3842 8529 TIME...MOT...LOC 0358Z 205DEG 16KT 3827 8528 13
Local storm report, Apr 27, 12:04 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1204 AM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 AM TSTM WND DMG OLMSTEAD 36.75N 87.02W
04/26/2011 LOGAN KY EMERGENCY MNGR
BARN BLOWN ONTO RAILROAD TRACKS. SEVERAL TREES DOWN.
0222 AM TSTM WND DMG OLMSTEAD 36.75N 87.02W
04/26/2011 LOGAN KY EMERGENCY MNGR
TRAILER FLIPPED...SEVERAL BARNS DOWN...WIDESPREAD
DAMAGE FROM ALLENSVILLE TO OLMSTEAD
0227 AM TSTM WND DMG RUSSELLVILLE 36.84N 86.89W
04/26/2011 LOGAN KY LAW ENFORCEMENT
TREE ON A HOUSE IN RUSSELLVILLE. TREE ON A TRACTOR
TRAILER AS IT WAS TRAVELING ON CONCORD ROAD.
0236 AM TSTM WND DMG AUBURN 36.87N 86.70W
04/26/2011 LOGAN KY EMERGENCY MNGR
BARNS AND OUTBUILDINGS DESTROYED
0237 AM TSTM WND DMG AUBURN 36.87N 86.70W
04/26/2011 LOGAN KY LAW ENFORCEMENT
ROOF DAMAGE
0248 AM TSTM WND DMG 10 S MORGANTOWN 37.07N 86.70W
04/26/2011 BUTLER KY LAW ENFORCEMENT
TRAILER BLOWN OFF FOUNDATION AND DESTROYED ON BOWLING
GREEN ROAD
0254 AM TSTM WND DMG FRANKLIN 36.73N 86.57W
04/26/2011 SIMPSON KY LAW ENFORCEMENT
TREE DOWN ON MORGANTOWN ROAD
0258 AM TSTM WND DMG BOWLING GREEN 36.97N 86.44W
04/26/2011 WARREN KY LAW ENFORCEMENT
TREES DOWN ALL OVER TOWN
0308 AM TSTM WND DMG CANEYVILLE 37.42N 86.49W
04/26/2011 GRAYSON KY LAW ENFORCEMENT
COUPLE OF TREES DOWN
0321 AM TSTM WND GST LEITCHFIELD 37.48N 86.29W
04/26/2011 M58 MPH GRAYSON KY MESONET
0345 AM TSTM WND DMG GLASGOW 37.00N 85.92W
04/26/2011 BARREN KY LAW ENFORCEMENT
MULTIPLE TREES DOWN IN GLASGOW
0417 AM TSTM WND DMG BARDSTOWN 37.81N 85.46W
04/26/2011 NELSON KY LAW ENFORCEMENT
A FEW ELECTRICAL OUTAGES AND A COUPLE TREES DOWN IN
BARDSTOWN CITY LIMITS
0428 AM TSTM WND DMG LEBANON 37.57N 85.25W
04/26/2011 MARION KY LAW ENFORCEMENT
TELEPHONE POLE ABOUT TO COME DOWN... A POWER LINE DOWN
0433 AM TSTM WND DMG 2 NW COBURG 37.22N 85.33W
04/26/2011 TAYLOR KY DEPT OF HIGHWAYS
TAYLOR COUNTY DEPART OF HIGHWAYS HAD TO REMOVE A TREE
FROM HIGHWAY 55 NEAR THE ADAIR COUNTY LINE.
0437 AM TSTM WND DMG 1 E LITTLE MOUNT 38.07N 85.23W
04/26/2011 SPENCER KY DEPT OF HIGHWAYS
A WELL BUILT TOBACCO BARN WAS DESTROYED AT THE 4 MILE
MARKER ON KY 1795.
0520 AM TSTM WND GST 7 W LEXINGTON 38.04N 84.59W
04/26/2011 M62 MPH FAYETTE KY ASOS
0655 PM HAIL HOLLAND 38.25N 87.04W
04/26/2011 E1.00 INCH DUBOIS IN TRAINED SPOTTER
0655 PM HAIL 3 N HOLLAND 38.29N 87.04W
04/26/2011 E1.75 INCH DUBOIS IN FIRE DEPT/RESCUE
IN THE ZOAR AREA NORTH OF HOLLAND.
0709 PM HAIL DUNDEE 37.55N 86.78W
04/26/2011 E1.75 INCH OHIO KY EMERGENCY MNGR
0710 PM HAIL ST. ANTHONY 38.32N 86.83W
04/26/2011 E1.00 INCH DUBOIS IN EMERGENCY MNGR
0712 PM HAIL DUNDEE 37.55N 86.78W
04/26/2011 E1.75 INCH OHIO KY TRAINED SPOTTER
0722 PM HAIL BIRDSEYE 38.31N 86.70W
04/26/2011 E0.50 INCH DUBOIS IN TRAINED SPOTTER
HAIL COVERING THE GROUND LIKE SNOW.
0724 PM HAIL FORDSVILLE 37.64N 86.72W
04/26/2011 E1.75 INCH OHIO KY TRAINED SPOTTER
0755 PM HAIL 3 ENE SHORT CREEK 37.55N 86.43W
04/26/2011 E1.00 INCH GRAYSON KY TRAINED SPOTTER
0756 PM HAIL 5 SW MCDANIELS 37.55N 86.50W
04/26/2011 E1.00 INCH GRAYSON KY TRAINED SPOTTER
0819 PM TSTM WND DMG 4 NNE CLARKSON 37.55N 86.19W
04/26/2011 GRAYSON KY EMERGENCY MNGR
POSSIBLE TORNADO DAMAGE. A HOUSE AND A BARN WERE
DESTROYED ON THE 2900 BLOCK OF SAINT PAUL ROAD. POWER
LINES WERE DOWNED.
0841 PM HAIL EASTVIEW 37.58N 86.05W
04/26/2011 E0.88 INCH HARDIN KY TRAINED SPOTTER
0850 PM TSTM WND DMG GLENDALE 37.60N 85.92W
04/26/2011 HARDIN KY EMERGENCY MNGR
TREES WERE DOWNED ACROSS HIGH STREET.
0903 PM HAIL ELIZABETHTOWN 37.70N 85.87W
04/26/2011 E0.88 INCH HARDIN KY AMATEUR RADIO
ST JOHNS ROAD AND RING ROAD.
1016 PM HAIL BARDSTOWN 37.81N 85.46W
04/26/2011 E1.25 INCH NELSON KY TRAINED SPOTTER
1050 PM HAIL 3 NNE CHAPLIN 37.94N 85.20W
04/26/2011 E0.88 INCH NELSON KY TRAINED SPOTTER
JUST UNDER QUARTER SIZE.
1134 PM LIGHTNING BEAVER DAM 37.41N 86.88W
04/26/2011 OHIO KY LAW ENFORCEMENT
PERSON STRUCK BY LIGHTNING. EXTENT OF INJURIES UNKNOWN.
1151 PM HAIL 1 NW SUNFISH 37.31N 86.38W
04/26/2011 E1.75 INCH EDMONSON KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1100639 LMK1100640 LMK1100629 LMK1100641 LMK1100630
LMK1100632 LMK1100631 LMK1100633 LMK1100634 LMK1100637 LMK1100635
LMK1100636 LMK1100638 LMK1100646 LMK1100645 LMK1100642 LMK1100651
LMK1100652 LMK1100648 LMK1100647 LMK1100653 LMK1100649 LMK1100650
LMK1100655 LMK1100654 LMK1100657 LMK1100656 LMK1100659 LMK1100658
LMK1100660 LMK1100661 LMK1100662 LMK1100663
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 11:35 PM EDT | Special Weather Statement | LMK | Clark | 25 min |
| Apr 26, 11:39 PM EDT | Areal Flood Warning | LMK | Clark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more | 10 hr |
| Apr 27, 12:24 AM EDT | Special Weather Statement | LMK | Crawford, Orange, Perry | 36 min |
| Apr 27, 12:31 AM EDT | Special Weather Statement | LMK | Scott | 29 min |
| Apr 27, 12:32 AM EDT | Flash Flood Warning | LMK | Crawford, Dubois, Orange, Perry | 9 hr |
| Apr 27, 12:55 AM EDT | Special Weather Statement | LMK | Crawford, Floyd, Harrison, Orange | 35 min |
| Apr 27, 1:34 AM EDT | Flash Flood Warning | LMK | Clark, Floyd, Harrison, Jefferson, Scott, Washington | 3 hr |
| Apr 27, 4:15 AM EDT | Special Weather Statement | LMK | Crawford, Floyd, Harrison, Orange, Washington | 60 min |
| Apr 27, 4:24 AM EDT | Flash Flood Warning | LMK | Clark, Floyd, Harrison, Jefferson, Scott, Washington | 5 hr |
| Apr 27, 5:50 AM EDT | Special Weather Statement | LMK | Jefferson | 25 min |
| Apr 27, 7:56 AM EDT | River Flood Warning | LMK | Jefferson, Scott | 24 hr |
| Apr 27, 7:56 AM EDT | River Flood Warning | LMK | Harrison, Washington | 16 hr |
| Apr 27, 9:23 AM EDT | Areal Flood Warning | LMK | Clark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.